Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 18, 2000, 3:10 PM MDT for Millard County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2000, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 18, 2000, 4:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Millard County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS55 KSLC 182114 SVRSLC UTC027-182200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MILLARD COUNTY IN UTAH * UNTIL 400 PM MDT * AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HIGHWAY 50 IN CENTRAL MILLARD COUNTY...OR ABOUT 41 MILES SOUTHWEST OF DELTA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS SOUTHWEST OF DELTA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND HEAVY RAIN. INTENSE LIGHTNING IS POSSIBLE WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3914 11333 3897 11326 3907 11271 3931 11280
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:05 AM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 10:05 AM MDT, 5 hours 5 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1005 AM MDT FRI AUG 18 2000 SYNOPSIS...A DRIER AND MORE STABLE AIRMASS WILL BEGIN SPREADING INTO WESTERN UTAH TONIGHT AND ACROSS MOST OF THE STATE BY SATURDAY. DISCUSSION...NEW ETA KEEPS MOISTURE AND INSTABILITY OVER THE WESTERN CWA WELL INTO THIS EVE AHEAD OF THE SURFACE TROF, THAT IT FINALLY BRINGS THRU SAT MORNING. THE SHORT WAVE ASSOCIATED WITH THE EARLY MORNING CONVECTION IS MOVING OFF TO THE NE AND THERE SHOULD BE SEVERAL HOURS OF SUBSIDENCE. THEN EXPECT CONVECTION TO FIRE OVER THE NORTH AGAIN LATE THIS AFTERNOON AND KEEP GOING INTO THE NIGHT. WITH THE SURFACE BOUNDARY STAYING OVER THE NWRN DESERTS...EXPECT BREEZY SOUTH WINDS IN THE WESTERN VALLEYS TODAY AND THIS EVE. THE AIRMASS OUGHT TO DRY OUT OVER MOST OF THE CWA TOMORROW...EVEN TO THE SOUTH OF THE SURFACE BOUNDARY THAT WILL BE STALLED SOMEWHERE OVER THE CENTRAL CWA. WITH THE HEIGHTS FALLING AND A NLY SURFACE GRADIENT IN PLACE...IT WILL BE HARD TO KEEP OUR STRING OF 90+ TEMPS GOING MUCH PAST TOMORROW...AND TOMORROW MIGHT NOT EVEN QUITE MAKE IT TO 90. WILL UPDATE FORECASTS TO ADD THE WINDS AND BUMP POPS A LITTLE FOR LATE TODAY AND TONIGHT. SLC 44- CDC 44- WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:48 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 57 min |
| Aug 18, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 45 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.